Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Abdominal discomfort, loose stools. Taken Imodium. Cause of symptoms?

Hi, I have recently returned from a 3 week trip in Asia, a feel that just before or either at the time of this trip i began suffering from abdominal discomfort & loose stools on occasion. Admittedly the holiday did entail quite a lot of beer drinking, and on some occasions (mid-way through my trip) i had suffered from mild diarrhea , which i promptly took some Imodium tablets for.. This seemed to do the trick at the time but left me feeling constipated as a result. This scenario happened once again a few days down the line. Since I have been back in the UK for the past week or so, I have had no further symptoms of diarrhea, but I have noticed abdominal discomfort across my diaphragm, and consistent loose stools and acid burn in my lower stomach after eating food.. Please could you offer some suggestions as to what may be causing these symptoms. Diet perhaps?.. I am only eating regular food of the same nature than before I left the UK for my travels, so this would seem a strange reason to me if so!?
Asked On : Sun, 20 Jan 2013
Answers:  1 Views:  89
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Internal Medicine Specialist 's  Response
Jan 2013
Thanks for posting your query.
You are most likely suffering from acute gastroenteritis.
Presence of watery diarrhea along with heart burn suggests the diagnosis.
Imodium helps in decreasing gastrointestinal secretion and cause constipation.
It should not be taken if there is suspicion of infective pathology.
You should consult with internal medicine specialist/ gastroenterologist and should go for thorough check up.
You should go for endoscopy along with duodenal biopsy and colonoscopy to rule out any mucosal pathology.
You should take complete antibiotic therapy, proton pump inhibitors and antiemetic.
Avoid milk and all milk products.
Avoid tomatoes, cirtus fruits, onion, garlic and oily foods.
Take care,
Dr. Mayank Bhargava
Answered: Sun, 20 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor